NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 17, 2014
Anxiety and Stress Disorders
Withdrawal from seroxat
I have been taking seroxat 20 mg once a day (paroxetin) for 4 months because of panic attacks. The fact is that I was in a stressfull period of life (baby, divorce, work, no time for any kind of relaxation...) I live in a country where psychotherapy is not available to everyone. I felt much better after only two weeks of taking seroxat. Now I`m feeling quite good. I`ve changed the pattern of my life, actually I`m out of the pattern. And some essential things in my life are getting settled. Week ago I reduced the dosage for 1/4. I planned to reduce it in few days for another 1/4 (to 10 mg). Is it too fast? Please let me know about the withdrawal dynamics. I guess I should listen my body, and I`m ready to cope with withdrawal effects.
Thank you in advance,
Unfortunately it is difficult to understand from your question without the quality and quantity of the symptoms that warranted the initiation of paroxetine and any concurrent medications. Both of these things have implications as to the recommended course of discontinuation. If you are determined to discontinue your paroxetine, monitor the emergence of your original symptoms upon discontinuation and contact your physician immediately. Even if these do not appear, it is possible to have a discontinuation syndrome due to stopping paroxetine too rapidly. The normal rate of tapering is over a period of 2-4 weeks. It is always recommended to do this under the direction of a physician.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University